I have significant swelling under my chin 4 days post Ultherapy. i also have numbness in this area. How long does the edema(swelling) typically last post procedure? I am told there is very little recovery time but there obviously is recovery time involved due to the swelling under my chin. I did not receive lidocaine injections prior to procedure.
Swelling with Ultherapy?
Doctor Answers (4)
Swelling after ultherapy
Without being able to comment on your particular situation, in general, most people do not see much if any swelling after Ultherapy, but there is a desired inflammatory result that the body heals with. New collagen is produced as a result of this treatment and the inflammatory process induces microscopic edema, or swelling. This fluid can build up more in some people than others. Swelling, if occurring after Ultherapy is expected to go away on its own.
You should check with your provider that this is normal for your treatment.
The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.
Swelling with Ultherapy
Swelling around the face is common. Generally, Ultherapy has minimal downtime, but numbness and tingling are very common and can last several weeks. For patients who want to minimize discomfort, we offer lidocaine injections and often those patients will not bruise.
1 day to 1 week
The duration of swelling is variable. I have seen it last as little as one day and as long as a week. Its usually mild.
You might also like...
Swelling After Ultherapy
There may be slight redness for up to an hour or so following the Ultherapy treatment, and a small percentage of patients may have slight swelling, tingling or tenderness to touch, but these are mild and temporary in nature. There is always the possibility for other less common post-procedural effects as well. Your swelling is a normal side effect of this treatment, and is only temporary. If symptoms persist, meet with the doctor who performed the treatment and allow them to examine the swelling to determine a course of action. Best of luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.